MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM FLASH ASPIRATION CATHETER; QEW

PENUMBRA, INC. INDIGO SYSTEM FLASH ASPIRATION CATHETER; QEW
Catalog Number LITNGFXT100H1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Thrombosis/Thrombus (4440); Retroperitoneal Hemorrhage (4483)
Date of Event 05/15/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for evaluation.Therefore, a physical device investigation was unable to be performed.From the information provided, there is no indication that there was any device malfunction, nonconformance, or misuse that contributed to the reported event.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the left popliteal, femoral and iliac veins using an indigo system flash aspiration catheter (flash catheter), balloon catheters, a stent, guidewires, and a sheath.During the procedure, the flash catheter was advanced into the target location and several passes were made.An angiogram was taken and an extravasation was noted at the iliocaval junction/retroperitoneal area.A balloon catheter was inflated in the extravasation area for five minutes and the issue resolved.The physician then continued the procedure.The procedure was completed with the same flash catheter.It was reported that the patient remained stable during the procedure and post-procedure.Retroperitoneal bleed was reported to be a serious adverse event with a definite relationship to the indigo aspiration system and a definite relationship to the index procedure.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the left popliteal, femoral and iliac veins using an indigo system flash aspiration catheter (flash catheter), balloon catheters, a stent, guidewires, and a sheath.During the procedure, the flash catheter was advanced into the target location and several passes were made.An angiogram was taken and an extravasation was noted at the iliocaval junction/retroperitoneal area.A balloon catheter was inflated in the extravasation area for five minutes and the issue resolved.The physician then continued the procedure.The procedure was completed with the same flash catheter.It was reported that the patient remained stable during the procedure and post-procedure.Retroperitoneal bleed was reported to be a serious adverse event with a definite relationship to the indigo aspiration system and a definite relationship to the index procedure.On 11-jun-2025, additional information was received that on (b)(6) 2025, the patient returned with swelling and pain and was found to have extensive acute clot in the majority of the left leg.Re-thrombosis of target vessel was reported to be a serious adverse event with a probable relationship to the indigo aspiration system and a probable relationship to the index procedure.
 
Additional Manufacturer Narrative
Please note that the following sections were updated based on additional information provided by the penumbra clinical team on 11 jun 2025: 1.Section b.Box 5.Describe event or problem.2.Section h.Box 6.Health effect clinical code 1 & health effect clinical code 2.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the left popliteal, femoral and iliac veins using an indigo system flash aspiration catheter (flash catheter), balloon catheters, a stent, guidewires, and a sheath.During the procedure, the flash catheter was advanced into the target location and several passes were made.An angiogram was taken and an extravasation was noted at the iliocaval junction/retroperitoneal area.A balloon catheter was inflated in the extravasation area for five minutes and the issue resolved.The physician then continued the procedure.The procedure was completed with the same flash catheter.It was reported that the patient remained stable during the procedure and post-procedure.Retroperitoneal bleed was reported to be a serious adverse event with a definite relationship to the indigo aspiration system and a definite relationship to the index procedure.On (b)(6) 2025, additional information was received that on (b)(6) 2025, the patient returned with swelling and pain and was found to have extensive acute clot in the majority of the left leg.Re-thrombosis of target vessel was reported to be a serious adverse event with a probable relationship to the indigo aspiration system and a probable relationship to the index procedure.On (b)(6) 2026, additional information was received indicating that the cec adjudicated retroperitoneal bleed as an adverse event with a possible relationship to the indigo aspiration system and a probable relationship to the index procedure.The cec also adjudicated re-thrombosis of target vessel as an adverse event with an unrelated relationship to the indigo aspiration system and a possible relationship to the index procedure.
 
Additional Manufacturer Narrative
Please note that the following sections are being updated based on additional information provided by the penumbra clinical team on (b)(6) 2026.1.Section b.Box 5.Describe event or problem 2.Section h.Box 6.Health effect clinical code 1 and health effect clinical code 2.

Brand Name
INDIGO SYSTEM FLASH ASPIRATION CATHETER
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key22179313
Report Number3005168196-2025-00196
Device Sequence Number13196509
Product Code QEW
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K240030
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberLITNGFXT100H1
Device Lot NumberF00014196
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2025
Supplement Date Received by Manufacturer06/11/2025
04/27/2026
Initial Report FDA Received Date06/10/2025
Supplement Report FDA Received Date07/09/2025
05/21/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient SexFemale
Patient Weight165 LB